Louisiana, 2025Damaging Wind in Louisiana, August 14, 2025
August 14, 2025 · NWS SHV · 1 event in 1 county or zone
A weak upper level disturbance extended across portions of Northeast Texas, Southwest Arkansas, and Northwest Louisiana on August 14th, in an area where afternoon temperatures climbed to near and in excess of 100 degrees. Given the moist and very unstable air mass in place, scattered showers and thunderstorms developed during the afternoon across portions of the Four State Region, with one…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak upper level disturbance extended across portions of Northeast Texas, Southwest Arkansas, and Northwest Louisiana on August 14th, in an area where afternoon temperatures climbed to near and in excess of 100 degrees. Given the moist and very unstable air mass in place, scattered showers and thunderstorms developed during the afternoon across portions of the Four State Region, with one isolated severe thunderstorm producing damaging winds which downed a tree northeast of the Jamestown community in Bienville Parish.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 14, 12:14 PM CST, 1 hour 46 minutes earlier. Its key messages:
- Issued at 1252 PM CDT Thu Aug 14 2025
- Despite chances of rain, conditions will still remain hot and humid enough across the Four State Region to continue the Heat Advisory through 8 PM tomorrow.
- Afternoon convection will continue through tomorrow before drier conditions start to return by this weekend.
Area forecast discussion, Aug 14, 12:14 PM CST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
114 PM CDT Thu Aug 14 2025
...New DISCUSSION, SPOTTER INFORMATION STATEMENT...
.KEY MESSAGES...
Issued at 1252 PM CDT Thu Aug 14 2025
- Despite chances of rain, conditions will still remain hot and
humid enough across the Four State Region to continue the Heat
Advisory through 8 PM tomorrow.
- Afternoon convection will continue through tomorrow before
drier conditions start to return by this weekend.
&&
.DISCUSSION...
Issued at 1252 PM CDT Thu Aug 14 2025
As upper-level troughing weakens, ridging will continue to build
in through the end of the week before intensifying across the Four
State Region. As rain chances continue to decrease through the
weekend, Heat Advisory criterion will continue to be met in
combination with lingering higher moisture levels (reaching above
75th percentile in climatology in some cases). Dew points in the
mid-70s will not allow much in the way of relief from temperature
maximums in the mid-90s and heat indices of 105-109 degrees. Long
range guidance suggests more of the same with slightly drier air
(dew points in the low-to-mid 70s) allowing for temperature
maximums potentially in the upper 90s.
Around this time of the year, this reminder comes around
frequently. That said, I want to reiterate its importance and
reinforcing the life-saving mentality behind it:
Heat hazard products are almost fully certain to be issued through
the rest of this week with dangerous, prolonged heat contributing
to cumulative heat stress. Adequate precautions and awareness are
encouraged now against the elevated potential for heat illnesses.
This includes (and is not limited to) altering outdoor plans,
taking frequent breaks if you must be outside, checking the
backseat of your vehicle, and knowing the signs and symptoms of
heat exhaustion and heat stroke. /16/
&&
.AVIATION...
(18Z TAFS)
Issued at 1217 PM CDT Thu Aug 14 2025
For the 14/18Z TAFs, generally VFR conditions prevail, giving way
to increasing cloud cover as this afternoon's Cu field develops.
Scattered showers and storms are popping up across the southern
and eastern portions of ArkLaTex airspace, reflected in VCTS
groups. Will amend with TEMPO groups if direct impacts to
terminals look likely. Storms look to diminish by 15/02Z, with
CIGs lifting into the evening, with reductions possible towards
daybreak. Southerly winds will continue throughout at speeds of
less than 5 kts outside of storms, becoming lighter and variable
overnight.
/26/
&&
.SPOTTER INFORMATION STATEMENT...
Issued at 1252 PM CDT Thu Aug 14 2025
Spotter activation is not expected at this time, however, any storm
reports from spotters are appreciated. /16/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 77 96 77 98 / 20 20 10 20
MLU 75 95 75 97 / 20 40 10 30
DEQ 72 95 73 96 / 0 10 0 10
TXK 76 98 76 98 / 10 20 10 10
ELD 72 94 73 96 / 10 30 10 20
TYR 76 96 76 96 / 10 10 0 20
GGG 75 95 75 96 / 10 10 10 20
LFK 75 96 74 97 / 20 30 10 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 8 PM CDT Friday for ARZ050-051-059>061-
070>073.
LA...Heat Advisory until 8 PM CDT Friday for LAZ001>006-010>014-
017>022.
OK...Heat Advisory until 8 PM CDT Friday for OKZ077.
TX...Heat Advisory until 8 PM CDT Friday for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
DISCUSSION...15
AVIATION...16In the hours before
Special weather statement, Aug 14, 12:10 PM CST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Shreveport LA
110 PM CDT Thu Aug 14 2025
LAZ005-006-013-014-141930-
Union LA-Ouachita LA-Jackson LA-Lincoln LA-
110 PM CDT Thu Aug 14 2025
...AN AREA OF STRONG THUNDERSTORMS WILL IMPACT OUACHITA...EASTERN
UNION...SOUTHEASTERN LINCOLN AND NORTHEASTERN JACKSON PARISHES UNTIL
230 PM CDT...
At 110 PM CDT, Doppler radar was tracking an area of strong
thunderstorms 9 miles southwest of Claiborne, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Monroe, Ruston, Claiborne, West Monroe, Brownsville-Bawcom,
Brownsville-Bawcomville, Swartz, Farmerville, Richwood,
Sterlington, Choudrant, Marion, Chatham, Eros, Downsville, Drew,
Cheniere, Folksville, Eureka and Rocky Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3251 9259 3277 9245 3301 9207 3288 9208
3284 9206 3271 9206 3270 9204 3269 9205
3270 9203 3271 9204 3270 9202 3271 9197
3266 9195 3267 9192 3261 9193 3252 9190
3240 9199 3231 9202 3226 9252
TIME...MOT...LOC 1809Z 247DEG 16KT 3247 9232
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
16Special weather statement, Aug 14, 1:20 PM CST, 40 minutes before
Special Weather Statement
National Weather Service Shreveport LA
220 PM CDT Thu Aug 14 2025
LAZ005-013-141945-
Lincoln LA-Jackson LA-
220 PM CDT Thu Aug 14 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LINCOLN AND
NORTHEASTERN JACKSON PARISHES UNTIL 245 PM CDT...
At 220 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Ruston, moving east at 5 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Choudrant, Chatham and Eros.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3245 9264 3247 9264 3256 9243 3250 9242
3241 9242 3238 9239 3232 9237 3233 9260
TIME...MOT...LOC 1920Z 256DEG 6KT 3240 9257
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
20Special weather statement, Aug 14, 1:34 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Shreveport LA
234 PM CDT Thu Aug 14 2025
LAZ014-021-142000-
Caldwell LA-Ouachita LA-
234 PM CDT Thu Aug 14 2025
...AN AREA OF STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN OUACHITA
AND NORTHWESTERN CALDWELL PARISHES UNTIL 3 PM CDT...
At 234 PM CDT, Doppler radar was tracking an area of strong
thunderstorms in northern Caldwell Parish and extreme southeastern
Ouachita Parish, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bosco, Fondale, Riverton and Vixen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3254 9192 3254 9191 3252 9190 3249 9193
3245 9194 3240 9199 3236 9201 3235 9201
3230 9202 3228 9203 3228 9199 3226 9200
3225 9199 3223 9201 3223 9199 3212 9219
3220 9231
TIME...MOT...LOC 1932Z 228DEG 15KT 3231 9201
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
20Special weather statement, Aug 14, 1:52 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Shreveport LA
252 PM CDT Thu Aug 14 2025
LAZ012-142015-
Bienville LA-
252 PM CDT Thu Aug 14 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BIENVILLE PARISH UNTIL
315 PM CDT...
At 252 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Gibsland, or 19 miles southeast of Minden, and is
nearly stationary.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Sailes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3241 9320 3246 9302 3234 9301 3233 9319
TIME...MOT...LOC 1951Z 0DEG 0KT 3239 9311
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
20
Thunderstorm Wind, Bienville
- When
- August 14, 2:00 PM CST
- Where
- Bienville County, 3.33 mi SW of Sailes
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.385, -93.139
A tree was blown down across a power line along Highway 154 near Branch Loop Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Arizona, August 14 to 15, 2025$71,000 · 50 kt wind · 11 events
- Excessive Heat and Heat in Kentucky, August 14 to 19, 202529 events
- Excessive Heat and Heat in Illinois, August 14 to 19, 202527 events
- Flash Flood and Lightning Strike in Louisiana, August 14, 2025$30,000 · 3 events
- Heat in Texas, August 14 to 20, 202517 events
- Excessive Heat and Heat in Missouri, August 14 to 19, 202516 events
- Damaging Winds and Strong Wind in Utah, August 14 to 15, 2025$12,000 · 58 kt wind · 10 events
- Damaging Wind in Virginia, August 14, 2025$15,000 · 60 kt wind · 1 event
- Hail and Damaging Wind in Colorado, August 14 to 18, 20251 in hail · 8 events
- Flash Flooding in Virginia, August 14, 20257 events
- Hail in Minnesota, August 14, 20252.75 in hail · 6 events
- Hail and Damaging Winds in Massachusetts, August 14, 2025$8,000 · 1.5 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1284543.